Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Generalized Euler constants for arithmetical progressions


Author: Karl Dilcher
Journal: Math. Comp. 59 (1992), 259-282, S21
MSC: Primary 11Y60; Secondary 11M20, 65B10, 65B15
DOI: https://doi.org/10.1090/S0025-5718-1992-1134726-5
MathSciNet review: 1134726
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The work of Lehmer and Briggs on Euler constants in arithmetical progressions is extended to the generalized Euler constants that arise in the Laurent expansion of $ \zeta (s)$ about $ s = 1$. The results are applied to the summation of several classes of slowly converging series. A table of the constants is provided.


References [Enhancements On Off] (What's this?)

  • [1] M. Abramowitz and I. A. Stegun, Handbook of mathematical functions, Dover, New York, 1965.
  • [2] T. M. Apostol, Introduction to analytic number theory, Springer-Verlag, New York, 1976. MR 0434929 (55:7892)
  • [3] B. C. Berndt, Ramanujan's notebooks, Part I, Springer-Verlag, New York, 1985. MR 781125 (86c:01062)
  • [4] J. Bohman and C.-E. Fröberg, The Stieltjes function--definition and properties, Math. Comp. 51 (1988), 281-289. MR 942155 (89i:11095)
  • [5] Z. I. Borevich and I. R. Shafarevich, Number theory, Academic Press, New York, 1966. MR 0195803 (33:4001)
  • [6] W. E. Briggs, The irrationality of $ \gamma $ or of sets of similar constants, K. Norske Vid. Selsk. Forh. (Trondheim) 34 (1961), 25-28. MR 0139579 (25:3011)
  • [7] L. Comtet, Advanced combinatorics, Reidel, Dordrecht, 1974. MR 0460128 (57:124)
  • [8] C. Deninger, On the analogue of the formula of Chowla and Selberg for real quadratic fields, J. Reine Angew. Math. 351 (1984), 171-191. MR 749681 (86f:11085)
  • [9] K. Dilcher, On a generalized gamma function related to the Laurent coefficients of the Riemann zeta function (in preparation).
  • [10] E. R. Hansen, A table of series and products, Prentice-Hall, Englewood Cliffs, NJ, 1975.
  • [11] M. I. Israilov, On the Laurent expansion of the Riemann zeta-function, Trudy Mat. Inst. Steklov. 158 (1981); English transl., Proc. Steklov Inst. Math. 1983, no. 4, 105-112. MR 662837 (83m:10069)
  • [12] E. Jacobsthal, Über die Eulersche Konstante, K. Norske Vid. Selsk. Skrifter (Trondheim), 1967.
  • [13] J. C. Kluyver, On a certain series of Mr. Hardy, Quart. J. Pure Appl. Math. 50 (1927), 185-192.
  • [14] J. Knopfmacher, Generalized Euler constants, Proc. Edinburgh Math. Soc. 21 (1978), 25-32. MR 0472742 (57:12432)
  • [15] D. H. Lehmer, Euler constants for arithmetical progressions, Acta Arith. 27 (1975), 125-142. MR 0369233 (51:5468)
  • [16] J. J. Y. Liang and J. Todd, The Stieltjes constants, J. Res. Nat. Bur. Standards Sect. B 76 (1972), 161-178. MR 0326974 (48:5316)
  • [17] Y. Matsuoka, Generalized Euler constants associated with the Riemann zeta function, Number Theory and Combinatorics (Japan 1984), World Scientific, Singapore, 1985, pp. 279-295. MR 827790 (87e:11105)
  • [18] -, On the power series coefficients of the Riemann zeta function, Tokyo J. Math. 12 (1989), 49-58. MR 1001731 (90g:11116)
  • [19] E. P. Stankus, A remark on the coefficients of Laurent series of the Riemann zeta function, Studies in Number Theory, 8, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 121 (1983), 103-107. (Russian) MR 711377 (85d:11081)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11Y60, 11M20, 65B10, 65B15

Retrieve articles in all journals with MSC: 11Y60, 11M20, 65B10, 65B15


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1992-1134726-5
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society